MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MASTERLOC CEMENTLESS TI COATED STD STEM SIZE 5; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA MASTERLOC CEMENTLESS TI COATED STD STEM SIZE 5; HIP CEMENTLESS STEM
Model Number 01.39.005
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 12/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 27 december 2022: lot 1907485: (b)(4) items manufactured and released on 11-feb-2020.Expiration date: 2025-jan-26.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medacta medical affairs manager: stem revision performed almost 5 months after primary cementless total hip arthroplasty in a bilateral operated patient. the patient came in reporting pain due to a loose stem (left) and the cause of the loose stem is unknown.The surgeon revised the medacta stem and head with competitor components and the surgery was completed successfully.According to report, there was no traumatic event or signs of infection.In the radiographic image provided, no signs of stress shielding are visible.The fixation device visible in the radiograph was probably implanted before primary hip surgery.It is rather unusual that the stem could be implanted without removal of the osteosynthesis material.This may have caused an undersized stem to give the impression of sufficient stability, then failing to achieve satisfactory long term fixation.
 
Event or Problem Description
The patient is a bilateral patient.The patient came in reporting pain due to a loose stem (left) and the cause of the loose stem is unknown.About 5 months after the primary surgery, the surgeon revised the medacta stem and head with competitor components and the surgery was completed successfully.There was no traumatic event or signs of infection, scans showed some movement with no known cause.The implant had ingrowth and fixation upon removal.

Brand Name
MASTERLOC CEMENTLESS TI COATED STD STEM SIZE 5
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key16136876
Report Number3005180920-2022-00998
Device Sequence Number12441833
Product Code LZO
UDI-Device Identifier07630030885549
UDI-Public07630030885549
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151531
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/26/2025
Device Model Number01.39.005
Device Catalogue Number01.39.005
Device Lot Number1907485
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2022
Initial Report FDA Received Date01/11/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown